Alert archive / Alabama / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 10, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 1, 2016, 5:04 PM CST for Jefferson County, Alabama. It was in force for 56 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 1, 2016, 5:04 PM CST (23:04 UTC)
- Expired
- Mar 1, 2016, 6:00 PM CST
- In force
- 56 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Jefferson County, AL
The radar
The Birmingham radar (KBMX), 44 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 5:12 PM CST | TSTM WND DMG | 4 Nw Fairfield, AL | TREE REPORTED DOWN. TIME ESTIMATED BY RADAR. |
| Mar 1, 5:12 PM CST | TSTM WND DMG | 4 Nw Fairfield, AL | TREE REPORTED DOWN. TIME ESTIMATED BY RADAR. CORRECTED EVENT TYPE. |
| Mar 1, 5:12 PM CST | TORNADO | 4 Nw Fairfield, AL | TREE REPORTED DOWN. TIME ESTIMATED BY RADAR. UPDATED EVENT TYPE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.1 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
486
WUUS54 KBMX 012304
SVRBMX
ALC073-020000-
/O.NEW.KBMX.SV.W.0010.160301T2304Z-160302T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
504 PM CST TUE MAR 1 2016
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN JEFFERSON COUNTY IN CENTRAL ALABAMA...
* UNTIL 600 PM CST
* AT 504 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CARDIFF TO NEAR SYLVAN SPRINGS...MOVING EAST AT
40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BIRMINGHAM...VESTAVIA HILLS...HOMEWOOD...MOUNTAIN BROOK...
TRUSSVILLE...GARDENDALE...IRONDALE...LEEDS...MOODY...FAIRFIELD...
FULTONDALE...CENTER POINT...PLEASANT GROVE...CLAY...PINSON...
TARRANT...MIDFIELD...ADAMSVILLE...ARGO AND GRAYSVILLE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 65 BETWEEN MILE MARKERS 255 AND 272.
INTERSTATE 459 BETWEEN MILE MARKERS 19 AND 33.
INTERSTATE 59 BETWEEN MILE MARKERS 130 AND 143.
INTERSTATE 20 BETWEEN MILE MARKERS 118 AND 140.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3365 8653 3362 8654 3362 8655 3356 8655
3355 8652 3353 8652 3351 8657 3347 8661
3347 8667 3343 8670 3343 8672 3342 8672
3351 8719 3371 8695 3374 8653
TIME...MOT...LOC 2304Z 275DEG 35KT 3370 8693 3352 8711
HAIL...1.00IN
WIND...60MPH
$$
87/GRANTHAM2 follow-up statements
529
WWUS54 KBMX 012315
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
515 PM CST TUE MAR 1 2016
ALC073-020000-
/O.CON.KBMX.SV.W.0010.000000T0000Z-160302T0000Z/
JEFFERSON AL-
515 PM CST TUE MAR 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CST
FOR NORTHEASTERN JEFFERSON COUNTY...
AT 515 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GARDENDALE TO BIRMINGHAM TO PLEASANT GROVE...MOVING
EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BIRMINGHAM...VESTAVIA HILLS...HOMEWOOD...MOUNTAIN BROOK...
TRUSSVILLE...GARDENDALE...IRONDALE...LEEDS...MOODY...FAIRFIELD...
FULTONDALE...CENTER POINT...PLEASANT GROVE...CLAY...PINSON...
TARRANT...MIDFIELD...ADAMSVILLE...ARGO AND SYLVAN SPRINGS.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 65 BETWEEN MILE MARKERS 255 AND 272.
INTERSTATE 459 BETWEEN MILE MARKERS 19 AND 33.
INTERSTATE 59 BETWEEN MILE MARKERS 130 AND 143.
INTERSTATE 20 BETWEEN MILE MARKERS 118 AND 140.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3347 8697 3351 8712 3359 8692 3372 8680
3372 8676 3374 8653 3365 8653 3362 8654
3362 8655 3356 8655 3355 8652 3353 8652
3351 8657 3347 8661 3347 8667 3343 8670
3343 8672 3342 8672
TIME...MOT...LOC 2315Z 283DEG 48KT 3365 8679 3356 8683 3351 8699
HAIL...1.00IN
WIND...60MPH
$$
87/GRANTHAM962
WWUS54 KBMX 012329
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
529 PM CST TUE MAR 1 2016
ALC073-020000-
/O.CON.KBMX.SV.W.0010.000000T0000Z-160302T0000Z/
JEFFERSON AL-
529 PM CST TUE MAR 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CST
FOR EAST CENTRAL JEFFERSON COUNTY...
AT 529 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GRAYSON VALLEY TO IRONDALE TO BIRMINGHAM...MOVING EAST
AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BIRMINGHAM...VESTAVIA HILLS...HOMEWOOD...MOUNTAIN BROOK...
TRUSSVILLE...IRONDALE...LEEDS...MOODY...CENTER POINT...CLAY...
PINSON...TARRANT...ARGO...B.J.C.C....BIRMINGHAM AIRPORT...REGIONS
FIELD...BARBER MOTORSPORTS PARK...GRAYSON VALLEY...THE SUMMIT AND
LEGION FIELD.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 65 BETWEEN MILE MARKERS 255 AND 261.
INTERSTATE 459 BETWEEN MILE MARKERS 19 AND 33.
INTERSTATE 59 BETWEEN MILE MARKERS 130 AND 143.
INTERSTATE 20 BETWEEN MILE MARKERS 125 AND 140.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3346 8690 3350 8686 3358 8677 3370 8665
3374 8653 3365 8653 3362 8654 3362 8655
3356 8655 3355 8652 3353 8652 3351 8657
3347 8661 3347 8667 3343 8670 3343 8672
3342 8672
TIME...MOT...LOC 2329Z 275DEG 35KT 3364 8664 3355 8668 3350 8684
HAIL...1.00IN
WIND...60MPH
$$
87/GRANTHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 12:30 PM CST, 4 hours 34 minutes earlier.
Area forecast discussion, Mar 1, 12:30 PM CST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1230 PM CST TUE MAR 1 2016 .UPDATE... MESOSCALE UPDATE. && .DISCUSSION... AS EXPECTED...THE CURRENT CONVECTIVE LINE OVER NW ALABAMA IS RUNNING OUT OF STEAM PROBABLY FOR TWO REASONS...THE INSTABILITY AHEAD OF IT IS MARGINAL AT BEST AND THE LIFT IS MEAGER AS THE LINE OUTRUNS THE ACTUAL FRONT. HOWEVER...IN THINKING AHEAD FOR LATER THIS AFTERNOON AND EVENING...LAPSE RATES WILL CONTINUE TO STEEPEN AS LOW LEVEL HEATING AND THE HIGHER SUN ANGLE WILL ALLOW FOR SOME MODERATE SURFACE WARMING. WE ARE ALREADY SEEING A LOT OF BREAKS IN THE VISIBLE SATELLITE. MORE IMPORTANTLY THOUGH IS THE COOLING ALOFT. IT IS ALREADY AROUND -16C AT 500MB WHICH IS COLD FOR ALABAMA...AND THERE IS SOME CAA WITH WESTERLY WINDS BLOWING IN AHEAD OF THE CONVERGENCE BANDS. FEELINGS ARE THAT THE MODELS MAY ACTUALLY BE UNDERPERFORMING ON THE INSTABILITY OR POTENTIAL INSTABILITY ACROSS MUCH OF THE I20...SOUTHWARD CORRIDOR. SHEAR AND LIFT CONTINUE TO HAVE SOME QUESTION MARKS. THE DEEP LAYER SHEAR IS MORE THAN SUFFICIENT WITH 0-6KM MAGNITUDES >60KTS...BUT THE LOW LEVEL TURNING LOOKS VEERED AROUND TO THE SOUTHWEST. THE DEEP LAYER DIRECTIONAL COMPONENT LOOKS TO BE VEERED ENOUGH COMPARED TO FRONT TO FORM CELLULAR CONVECTION ONCE THE LIFT AND INSTABILITY BECOME SUFFICIENT. ADDING IT ALL TOGETHER...CELLULAR CONVECTION WILL BE LIKELY IN THE CONFLUENCE BANDS MOVING UP FROM THE SOUTHWEST LATER TODAY. SUPERCELLS WILL ALSO BE IN THE CARDS WITH THE HIGHER 0-6KM SHEAR VECTOR SPEED AND ORIENTATION. HOWEVER...THE LIKELIHOOD OF TORNADO FORMATION SEEMS TO BE TRENDING DOWNWARD OR WEAKER WITH TIME AS THE SURFACE WINDS VEER AND MORE UNIDIRECTIONAL FLOW SETS UP AT LOW LEVELS. WE WILL LEAVE THE POSSIBILITY OF AN ISOLATED TORNADO OR TWO...BUT IT WOULD TAKE AN INORDINATE AMOUNT OF INSTABILITY WITH THE REDUCTION IN LOW LEVEL WIND SHEAR. STRAIGHT-LINE WIND AND ESPECIALLY HAIL THREATS WILL BE ON THE INCREASE AS WE BECOME COOLER ALOFT AND MID LEVEL LAPSE RATES CONTINUE TO STEEPEN AS THE EVENT UNFOLDS. A 21Z SOUNDING IS PLANNED TO CONFIRM OR REJECT THIS ANALYSIS. 17/KLAWS && .AVIATION... 18Z TAF DISCUSSION. SCATTERED TO BROKEN 2000-2500FT DECK CAUSING CIGS TO BOUNCE BETWEEN MVFR AND VFR AT MID DAY. A LINE OF TS WILL MOVE INTO WEST CENTRAL ALABAMA OVER THE NEXT HOUR...GRADUALLY LIFTING NORTHEASTWARD. THE SOUTHERN EXTENT OF THE LINE WILL LIKELY SKIRT TCL AND BHM...AND WITH A LOWER CONFIDENCE...EET...ASN..AND ANB...THROUGH MID AFTERNOON. HAVE INCLUDED SHRA AND VCTS AT NORTHERN TERMINALS TO ACCOUNT FOR THIS. AS THE LINE PASSES...WINDS WILL REMAIN GUSTY AT TIMES FROM THE SOUTHWEST. ADDITIONAL TS DEVELOPMENT IS EXPECTED THIS AFTERNOON AND EVENING ALONG THE LINGERING FRONTAL BOUNDARY...WHICH WILL PUSH ACROSS THE AREA AFFECTING ALL TERMINALS WITH 2-3 HOURS OF TSRA. EXPECT REDUCTIONS IN VIS AND WIND GUSTS WITH ANY TS. WILL INCLUDE GUSTS OF 25KTS...BUT STRONGER STORMS WILL PRODUCE HIGHER GUSTS. BEHIND THE EXITING LINE OF STORMS...WINDS WILL SHIFT TO THE NORTHWEST REMAINING AT 10KTS OVERNIGHT WITH MVFR CIGS. 14 && .FIRE WEATHER... SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS CENTRAL ALABAMA THIS AFTERNOON AND THIS EVENING AHEAD OF A STRONG COLD FRONT. COLDER AND DRIER CONDITIONS WEDNESDAY. ANOTHER LOW PRESSURE SYSTEM WILL BRING RAIN INTO THE AREA ON THURSDAY...WITH ISOLATED THUNDERSTORMS. COLDER CONDITIONS AGAIN ON FRIDAY WITH A WARM-UP HEADING INTO THE WEEKEND. PATCHY FROST POSSIBLE THURSDAY MORNING AND AGAIN SATURDAY MORNING. && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 1, 12:19 PM CST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1219 PM CST TUE MAR 1 2016 ALZ011>015-017>050-022130- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1219 PM CST TUE MAR 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE STORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL ALABAMA FROM THROUGH 11 PM. THE THREAT AREA IS EXPECTED TO BE NORTH OF A LINE FROM TROY TO AUBURN. THE MAIN THREATS WILL BE DAMAGING WINDS UP TO 70 MPH AND HAIL UP TO QUARTER SIZE...BUT A BRIEF TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Mar 1, 2:24 PM CST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
224 PM CST TUE MAR 1 2016
ALZ011-014-012115-
MARION AL-WINSTON AL-
224 PM CST TUE MAR 1 2016
...SPECIAL WEATHER STATEMENT...
AT 224 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GUIN...OR 8 MILES NORTHWEST OF WINFIELD...MOVING EAST AT 65 MPH.
PEA SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HAMILTON...LYNN...ARLEY...GUIN...DOUBLE SPRINGS...BRILLIANT...
ADDISON...NAUVOO...CAMP MCDOWELL...HELICON...SMITH LAKE...ASHBANK...
POPLAR SPRINGS...FALLS CITY...CORINTH REC AREA...HOUSTON RECREATIONAL
AREA...WINSTON FREE STATE BARN...NESMITH...LAKE BUTTAHATCHEE AND
HOUSTON.
LAT...LON 3399 8711 3399 8715 3400 8717 3400 8719
3398 8720 3399 8722 3400 8764 3397 8764
3397 8795 3402 8795 3402 8796 3411 8797
3420 8711
TIME...MOT...LOC 2024Z 265DEG 57KT 3403 8787
87/GRANTHAMSpecial weather statement, Mar 1, 4:02 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
402 PM CST TUE MAR 1 2016
ALZ011-014-012245-
MARION AL-WINSTON AL-
402 PM CST TUE MAR 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR WINSTON AND NORTHEASTERN MARION
COUNTIES UNTIL 445 PM CST...
AT 402 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HAMILTON...MOVING EAST AT 65 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HAMILTON...HALEYVILLE...ARLEY...DOUBLE SPRINGS...ADDISON...SARDIS...
ASHRIDGE...CORINTH REC AREA...HELICON...BRUSHY LAKE...MORELAND...
INMANFIELD...HOUSTON RECREATIONAL AREA...NEEDMORE...BRINN...WINSTON
FREE STATE BARN...NESMITH...LAKE BUTTAHATCHEE...SMITH LAKE AND
HOUSTON.
LAT...LON 3430 8711 3411 8711 3406 8799 3419 8802
3430 8741
TIME...MOT...LOC 2202Z 261DEG 58KT 3413 8794
87/GRANTHAMSpecial weather statement, Mar 1, 4:23 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
423 PM CST TUE MAR 1 2016
ALZ011>013-012300-
MARION AL-LAMAR AL-FAYETTE AL-
423 PM CST TUE MAR 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FAYETTE...EAST
CENTRAL LAMAR AND SOUTHEASTERN MARION COUNTIES UNTIL 500 PM CST...
AT 423 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SULLIGENT...MOVING EAST AT 65 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WINFIELD...SULLIGENT...GUIN...BRILLIANT...GLEN ALLEN...BEAVERTON...
GU-WIN...LAMAR COUNTY AIRPORT...CREWS...TEXAS...TUCKER...WAYSIDE AND
BAZEMORE.
LAT...LON 3389 8817 3405 8764 3387 8764 3386 8753
3383 8815
TIME...MOT...LOC 2223Z 261DEG 56KT 3388 8810
87/GRANTHAMSpecial weather statement, Mar 1, 4:34 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
434 PM CST TUE MAR 1 2016
ALZ013-022-023-012315-
PICKENS AL-TUSCALOOSA AL-FAYETTE AL-
434 PM CST TUE MAR 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PICKENS...SOUTHERN
FAYETTE AND NORTHWESTERN TUSCALOOSA COUNTIES UNTIL 515 PM CST...
AT 434 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BELK TO 6 MILES NORTH
OF GORDO TO NEAR PICKENSVILLE...AND MOVING EAST AT 50 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NORTHERN TUSCALOOSA...NORTHPORT...GORDO...REFORM...CARROLLTON...
HOLT...BERRY...COKER...BULL CITY...BOLEY SPRINGS...BANKHEAD LOCK AND
DAM...TUSCALOOSA REGIONAL AIRPORT...BINION CREEK LANDING...
SAMANTHA...ASHCRAFT CORNER...LAKE LURLEEN STATE PARK...TIERCE PATTTON
BRIDGE...FAYETTE COUNTY PUBLIC LAKE...WINDHAM SPRINGS AND FLATWOODS.
LAT...LON 3343 8799 3353 8796 3353 8795 3365 8792
3367 8742 3360 8742 3359 8732 3352 8732
3351 8726 3350 8729 3348 8729 3349 8733
3347 8734 3344 8731 3344 8729 3342 8725
3337 8726 3321 8752 3329 8830 3330 8830
TIME...MOT...LOC 2234Z 273DEG 45KT 3361 8786 3341 8789 3327 8820
87/GRANTHAMSpecial weather statement, Mar 1, 4:55 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
455 PM CST TUE MAR 1 2016
ALZ024-012345-
JEFFERSON AL-
455 PM CST TUE MAR 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON COUNTY UNTIL 545 PM
CST...
AT 455 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BURNWELL TO NEAR WEST
JEFFERSON TO 8 MILES SOUTH OF GORGAS STEAM PLANT...AND MOVING EAST AT
45 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BIRMINGHAM...VESTAVIA HILLS...HOMEWOOD...MOUNTAIN BROOK...
TRUSSVILLE...GARDENDALE...IRONDALE...LEEDS...MOODY...FAIRFIELD...
FULTONDALE...CENTER POINT...PLEASANT GROVE...CLAY...PINSON...
TARRANT...MIDFIELD...ADAMSVILLE...WARRIOR AND KIMBERLY.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 65 BETWEEN MILE MARKERS 256 AND 281.
INTERSTATE 459 BETWEEN MILE MARKERS 23 AND 33.
INTERSTATE 59 BETWEEN MILE MARKERS 130 AND 143.
INTERSTATE 20 BETWEEN MILE MARKERS 118 AND 140.
LAT...LON 3377 8665 3376 8654 3366 8653 3362 8655
3356 8655 3355 8652 3353 8652 3351 8657
3347 8661 3347 8667 3344 8670 3352 8726
3355 8719 3358 8720 3361 8718 3363 8710
3366 8709 3366 8706 3379 8700 3382 8672
TIME...MOT...LOC 2255Z 270DEG 40KT 3371 8710 3363 8711 3354 8725
87/GRANTHAMThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 7:33 AM CST | Dense Fog Advisory | BMX | Autauga, Barbour, Bullock, Dallas, Elmore, Lee and 7 more | 2 hr |
| Mar 1, 2:24 PM CST | Special Weather Statement | BMX | Winston | 51 min |
| Mar 1, 4:02 PM CST | Special Weather Statement | BMX | Marion, Winston | 43 min |
| Mar 1, 4:23 PM CST | Special Weather Statement | BMX | Marion | 37 min |
| Mar 1, 4:34 PM CST | Special Weather Statement | BMX | Pickens, Tuscaloosa | 41 min |
| Mar 1, 4:55 PM CST | Special Weather Statement | BMX | Jefferson | 50 min |
| Mar 1, 5:17 PM CST | Special Weather Statement | BMX | Tuscaloosa | 43 min |
| Mar 1, 5:27 PM CST | Severe Thunderstorm Warning | BMX | Jefferson, Shelby, Tuscaloosa | 63 min |
| Mar 1, 5:44 PM CST | Tornado Warning | BMX | Jefferson, Shelby | 16 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.